Diphenhydramine 25mg Tabs 20s contains the active substance diphenhydramine hydrochloride which is an antihistamine with sedative properties which induces drowsiness or sedation. It works by reducing the time needed to fall asleep and increases the depth and quality of sleep. This medicine is used to aid relief of temporary sleep disturbance (difficulties sleeping) in adults and children over 16 years of age.
Approved by Melanie King - Senior Pharmacist on the 31/03/2021. For more information, view our medical team
Adults and children over 16 years: Take two tablets 20 minutes before going to bed. Do not exceed the stated dose.
Do not use in children under 16 years of age. This medicine is for oral use. Swallow the tablets whole with water.
May cause drowsiness. If affected do not drive or operate machinery. Avoid alcoholic drink. Do not exceed stated dose. If symptoms persist consult your doctor.
Warnings and precautions Talk to your doctor or pharmacist before taking: o if you have asthma, bronchitis or Chronic Obstructive Pulmonary Disease (COPD) o if you have narrow-angle glaucoma (a form of raised pressure in the eye) o if you have an enlarged prostate or urinary retention o if you have moderate to severe liver or kidney disease o if you have myasthenia gravis, epilepsy or seizure disorders. o If your sleeping difficulties persist, talk to your doctor or pharmacist. o This may get less effective if you use it continuously. Other medicines and Diphenhydramine. Talk to your doctor or pharmacist before taking these tablets if you are taking any prescribed medicines; particularly tricyclic antidepressants, monoamine oxidase inhibitors (MAOIs prescribed for depression) within the last two weeks, atropine (used to dilate pupils of the eyes) or medicines which make you drowsy. Avoid the use of other antihistamines including those used on your skin and in cold and cough medicines, while taking this medicine. Diphenhydramine with food, drink and alcohol Do not drink alcohol while using Diphenhydramine. Pregnancy, breast-feeding and fertility Talk to your doctor before taking Diphenhydramine if you are pregnant, trying to become pregnant or breast-feeding. Driving and using machines Do not drive or operate machinery. Diphenhydramine is intended to produce sleepiness or drowsiness soon after the dose is taken.
KEEP ALL MEDICINES OUT OF THE REACH AND SIGHT OF CHILDREN.
Like all medicines, this medicine can cause side effects, although not everybody gets them. If any of the following occur STOP TAKING the tablets IMMEDIATELY and contact you doctor, as these may be signs of an allergic reaction:
difficulty breathing or shortness of breath, swelling of the face, mouth or throatrash, hives (itchy, raised red weals). If you notice any of the following effects tell your doctor straightaway:
fever, chills, sore throat, infections. These may be signs of a blood disorder
faster heartbeat, irregular heartbeat
fits, difficulty making or controlling movements.
Tell your doctor, pharmacist or nurse if you suffer from any of the following other effects:
Common effects (may affect up to 1 in 10 people):
sedation, drowsiness, dizziness, unsteadiness, disturbance in attention, dry mouth, fatigue.
palpitations (feeling your heartbeat), headache, tingling or numbness (pins and needles), depression, sleep disturbances, confusion, excitation e.g. increased energy, restlessness, nervousness (the elderly are more likely to experience these effects), difficulty urinating or inability to pass urine, thicker bronchial mucus, blurred vision, feeling or being sick, stomach problems, muscle twitching.
Reporting of side effects If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine
The active substance is diphenhydramine hydrochloride. Each tablet contains 25 mg diphenhydramine hydrochloride.
The other ingredients are lactose, maize starch, pregelatinised maize starch and magnesium stearate.
The views expressed are those of our customers. If you require advice on a condition or treatment, please contact your doctor or pharmacist. For any questions regarding the products, please contact us. Please note: due to advertising regulations, not all product reviews can be displayed. Please be advised that people respond to products differently and you should always read the label.